I just gave myself an acid peel

  • Aleco_Graves

    Posts: 708

    Aug 21, 2016 9:17 AM GMT
    So lately ive been suffering from mild breakouts and ive been taking some steps to managing it.

    I got prescription adapalene (its like retinol but better, helps with some scaring too) gel for night, im on a very low oratane dose every 2nd day, vitamin c for scaring also, benzyol peroxide for day.

    So after about a 2 weeks of this i noticed my skin was a bit sensitive, which is normal due to the adapalene and the medication. I woke up with a bad patch of redness and a few spots, the day of a huge party!

    So i slapped on some tinted moisturizer to colour correct. It contained salycilic acid which is also good for acne and pore minimizing.

    Througout the day my skin began to tingle in not a great way... Almost itch, almost burn. I came home, washed my face, and boom, a whole layer of skin came off.

    I was left with pink baby skin, which seems bad, but some of my problem areas have been resolved and im having less breakouts.

    Anyone here able to tell me how bad that was for the skin? Repercussions?
  • Eleven

    Posts: 308

    Aug 21, 2016 10:33 AM GMT
    Acid peel usually does that to skin, im not sure what your medication actually does though but it seems like the peeling is definately related.

    There's nothing wrong with your face peeling off but you need to make sure you don't go out in the sun while your face is in that condition so switch from tinted moisturizer to spf15 or higher.

    Your skin will renew and be better than before but sun damage is irriversable, I have brown skin but ive been using sunscreens on my face since I was 25, I allow my body to tan just not my face, im 30 and often get mistaken for 22 or higher.
  • Aleco_Graves

    Posts: 708

    Aug 21, 2016 10:39 AM GMT
    Thanks eleven! I havent had a peel before but its defenitly not the usual " dead skin patch peel" , its all round.

    The medication basically just helps with acne its basically Isotretinoin / Accutane but very low. It does cause major skin dryness at first.

    I use the Eucerin Even brighter day cream with SPF 30 in icon_smile.gif The last few years i have realised the importance of spf; that its not just for the beach. I never leave the house if im not covered.

    You do look younger, i hope to age that well! I only started using spf on my face around 18... :/

    Thanks again for the informative response icon_smile.gif
  • Posted by a hidden member.
    Log in to view his profile

    Aug 23, 2016 2:20 PM GMT
    This should be done by a doctor.
  • Aleco_Graves

    Posts: 708

    Aug 23, 2016 9:37 PM GMT
    Thanks Danny! Will do! Radd, it was an accident. I never planned on it becoming a chemistry experiment, wont do it again though! icon_lol.gif